MAUDE Adverse Event Report: BIOMET UK LTD. OXF TRIAL BEARING MED SZ 4/5; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXF TRIAL BEARING MED SZ 4/5; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the doctor was trialling the bearing and when he went to remove it, it was a tight fit and with the resistance, the plastic bearing piece broke, handle pulled out and bearing stayed.No issue with the part - able to remove bearing without the handle in place.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted/has been discarded/location unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: a visual inspection of the oxford trial bearing medium sz 4/5 (item: 32-420378 lot: 299607) shows a fracture through the thread insert locking pinhole on the size 5 trial bearing.Both the plastic bearing ends are showing wear and damage on all surfaces with small cracks visible on the size 4 end around the thread insert.The mhr related to the involved product cannot be found as there was no requirement at the time of manufacture to retain the dhr indefinitely.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.A dimensional inspection is not applicable for this reported event.The likely condition of the device when it left zimmer biomet is conforming to the specification.The definitive root cause of this event cannot be determined with the available information; however, as the product has most likely had many years of use in the field (wear and tear) may have been a contributing factor.The investigation is completed based on currently available information.If any additional information becomes available, then the complaint will be reopened and investigated.It has been confirmed that the implant is not within the scope or subject of any field actions or recalls which could be attributed to the reported events.This device is used for treatment.A review of the complaints database shows that we have received 3 reported events for instrument fracture for the same item number 32-420378 prior to the reported event.It was confirmed that the reported harm/hazardous situation, instrument fracture, is addressed in the associated risk management file for the reported product however as the failure mode associated with the reported event is unknown, a specific risk line item cannot be identified.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be generated accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that: the doctor was trialling the bearing and when he went to remove it, it was a tight fit with the resistance, the plastic bearing piece broke, the handle pulled out and the bearing stayed.No issue with the part - able to remove bearing without the handle in place.

Brand Name
OXF TRIAL BEARING MED SZ 4/5
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13041942
Report Number3002806535-2021-00533
Device Sequence Number14427579
Product Code HRY
UDI-Device Identifier05019279483587
UDI-Public05019279483587
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-420378
Device Lot Number299607
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale